MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1060-060
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Swelling (2091)
Date of Event 06/26/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history of the reported lot revealed no other complaints.The armada 35 instruction for use states: inflation in excess of the rated burst pressure may cause the balloon to rupture.In this case, it is likely that the balloon rupture was the result of inflating the balloon twice above the rated burst pressure (rbp).Based on the information provided, the reported balloon rupture, material separation and swelling appear to be due to use error.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a re-stenosed lesion in a fistula vein that was moderately tortuous and 80% stenosed that was treated eight months prior.An unspecified 6 french sheath and a 035 non-abbott guide wire were used with a 6x60mm armada 35 percutaneous transluminal angioplasty (pta) catheter.The pta balloon was inflated twice to 20 atmospheres when it ruptured.The pta catheter was removed, and the procedure was complete.Three days later, the patient came back with a swollen hand.Echocardiography was performed and it was determined that this swelling was due to a portion of the armada balloon catheter that had separated in the previous procedure and was still in the treated area of the fistula vein.A small surgical incision was made in the fistula area to remove the separated portion, and the patient was fine.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10350479
Report Number2024168-2020-06358
Device Sequence Number2655903
Product Code LIT
UDI-Device Identifier08717648154706
UDI-Public08717648154706
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model NumberB1060-060
Device Catalogue NumberB1060-060
Device Lot Number91218G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;